Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 30, 2007, 8:10 PM MST for Pima County, Arizona. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2007, 8:10 PM MST (03:10 UTC)
- Expired
- Jul 30, 2007, 9:45 PM MST
- In force
- 95 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 67 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 310312 FFWTWC AZC019-310445- /X.NEW.KTWC.FF.W.0026.070731T0310Z-070731T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 810 PM MST MON JUL 30 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF ORO VALLEY... * UNTIL 945 PM MST * AT 803 PM MST...TRAINED WEATHER SPOTTERS AND AUTOMATED RAIN GAGES REPORTED IN EXCESS OF ONE INCH OF RAIN HAS FALLEN IN ONLY 30 MINUTES TIME. AN AUTOMATED RAIN GAGE REPORTED 1.81 INCHES OF RAIN HAD FALLEN AT THE CANADA DEL ORO WASH AND BIG WASH. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. THIS FLASH FLOOD WARNING UPGRADES AND REPLACES THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR THIS AREA. LAT...LON 3229 11101 3242 11088 3251 11096 3251 11123 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 310332 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 826 PM MST MON JUL 30 2007 AZC019-310445- /X.CON.KTWC.FF.W.0026.000000T0000Z-070731T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 826 PM MST MON JUL 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 826 PM MST...AN AUTOMATED RAIN GAGE REPORTED 2.011 INCHES OF RAIN HAD FALLEN AT THE CANADA DEL ORO WASH AND BIG WASH AND ANOTHER GAGE AT BIG WASH AND RANCHO VISTOSO BOULEVARD REPORTED 1.46 INCHES. DOPPLER RADAR INDICATED THAT THESE STORMS HAVE REMAINED STATIONARY OVER THE ORO VALLEY AREA WITH AN ADDITIONAL QUARTER TO HALF INCH OF RAIN STILL EXPECTED IN THE NEXT HALF HOUR. BIG WASH...THE CANADA DEL ORO WASH...SAUSAULITO CREEK...CHALK CREEK ARE ALL LIKELY FILLED WITH SWIFT MOVING WATER. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF NORMALLY DRY WASHES...ROADWAY DIPS AND OTHER LOW LYING AND POOR DRAINAGE AREAS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS THROUGH RUNNING WATER OF UNKNOWN DEPTH. LAT...LON 3229 11101 3242 11088 3251 11096 3251 11123 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 310437 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 936 PM MST MON JUL 30 2007 AZC019-310446- /X.EXP.KTWC.FF.W.0026.000000T0000Z-070731T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 936 PM MST MON JUL 30 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM MST FOR NORTHEASTERN PIMA COUNTY... ALTHOUGH RAINFALL FROM THE STRONG STORMS EARLIER THIS EVENING WILL CONTINUE TO DRAIN INTO THE BIG WASH...THE CANADA DEL ORO WASH... SAUSAULITO CREEK AND CHALK CREEK...THE THREAT OF FLASH FLOODING HAS SUBSIDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AT 945 PM MST. LAT...LON 3229 11101 3242 11088 3251 11096 3251 11123 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:45 PM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 30, 3:45 PM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 345 PM MST MON JUL 30 2007 .SYNOPSIS...AN UPPER LEVEL LOW OVER NORTHWEST CHIHUAHUA WILL GRADUALLY DRIFT WEST OVER THE NEXT SEVERAL DAYS...KEEPING THE REGION IN AN ACTIVE MONSOON PATTERN THROUGH MOST OF THE WEEK. && .DISCUSSION...SOME DEBRIS CLOUD WITH A LITTLE FLAT CU FIELD ENHANCEMENT INHIBITING HEATING THIS MORNING. DECENT LOOKING 12Z KTUS SOUNDING WITH PRECIPITABLE WATER AT 1.61 AND NICELY UNSTABLE WITH TEMPERATURE RECOVERY AT LOWER LEVELS AND A DEGREE OF COOLING FROM H5 TO H6. ONCE WE GET SOME HEATING AND HIT LOWER 90S MOUNTAINS WERE EARLY TO BUILD. ONLY INHIBITION SO FAR IS CIRRUS HAS BLOWN OFF IN DIRECTION OF PATH OF STORMS AND GENERALLY OVER VALLEYS. ULTIMATELY OUTFLOWS WILL HAVE NO TROUBLE SUPPORTING CONVECTION IN THE VALLEYS...BUT FOR SOME LOCATIONS IT MAY BE IN THE EVENING HOURS. WEAK MID LEVEL DIRECTIONAL SHEAR COMBINED WITH SLOW STORM EASTERLY STORM MOVEMENT (BUT LIKELY INCREASING A LITTLE THROUGH THE DAY) HAS MADE FOR RATHER CONGESTED INITIAL THUNDERSTORM DEVELOPMENT. SUBSEQUENT STRONG OUTFLOWS SHOULD HELP TO BREAK THINGS OUT AS STORMS PROPAGATE ACROSS VALLEY BY EARLY IN THE AFTERNOON. WET MICROBURST AND LOCALLY HEAVY RAINFALL THE MAIN CONCERN. ACTIVITY PUSHING IN FROM NEW MEXICO WILL HAVE TO BE MONITORED CLOSELY AS THE ATMOSPHERE IS PRIMED TO SUPPORT CONVECTION OVERNIGHT. NICE LOW ACROSS CHIHUAHUA SOUTH OF WEST TEXAS HELPING TO STRENGTHEN UPPER LEVEL DIFFLUENT FIELD...AND SHOULD BECOME MORE OF A PLAYER OVER THE NEXT 72 HOURS. NICE H7 THETA-E RIDGE NOSING FROM CHIHUAHUA INTO ARIZONA AS WELL. && .AVIATION...A MORE TYPICAL THUNDERSTORM PATTERN CAN BE EXPECTED TODAY WITH THUNDERSTORMS DEVELOPING IN THE MOUNTAINS AND SKY ISLANDS BY NOON AND IMPACTING VALLEY LOCATIONS IN THE AFTERNOON AND EVENING. STRONG WINDS AND HEAVY DOWNPOURS MAY AFFECT TAF SITES TODAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:37 PM MST | Dust Storm Warning | TWC | 2 hr | |
| Jul 30, 7:58 PM MST | Areal Flood Advisory | TWC | Pima | 92 min |
| Jul 30, 9:48 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 117 min |
| Jul 31, 11:28 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 31, 1:02 PM MST | Areal Flood Advisory | TWC | Pinal | 118 min |
| Jul 31, 1:08 PM MST | Areal Flood Advisory | TWC | Pima | 97 min |
| Jul 31, 1:47 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 31, 2:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 31, 2:19 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 31, 2:33 PM MST | Areal Flood Warning | TWC | Pima | 8 hr |
| Jul 31, 3:16 PM MST | Areal Flood Advisory | TWC | Pinal | 89 min |
| Jul 31, 3:29 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 31, 3:43 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 92 min |
| Jul 31, 3:52 PM MST | Flash Flood Warning | TWC | Graham | 113 min |
| Jul 31, 4:02 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.